MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that meter was broken because of meter connector deformation.When we inserted strips into meter, meter was able to turn on, but meter was not working when we tried to apply control solution or blood to test strip.We tested the returned strips (strip lot number:d181031-2 ) with our in house meter and control solution.The control solution tests for level low were 68/62 mg/dl, for level high were 251/245 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.So we concluded the meter was out of work because of connector deformation.The pin deformation of the connector is caused by the reverse insertion of the test strip.User operation issue.
 
Event or Problem Description
Caller stated that medical attention was sought on (b)(6) 2019 around 4:00pm at the end-user's home.Caller stated that her husband was not responding to her verbally, was clenching his fist and breathing shallowly.Caller stated that she tested him with his prodigy meter an received a result of 21mg/dl.Caller then called the paramedics.No food or medication was consumed while waiting for medical attention, but he did eat honey nut cheerios and take 60 units of tuojeo prior to needing medical attention.Paramedics arrived around 15 minutes later and tested the end-user with their meter and received a result of 50mg/dl.The paramedics administered glucose in an iv and transported the end-user to the hospital.Caller is unable to recall what the end-users blood glucose was when they arrived at the hospital.The end-user did not receive any treatment for his blood glucose while at the hospital other than the glucose iv.The end-user had his medication changed lantus to toujeo 3 days prior to seeking medical attention.The end-user was told to follow up with his primary dr.He was treated at (b)(6).

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8963884
Report Number3005862821-2019-00045
Device Sequence Number19462979
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number51850
Device Catalogue Number51850
Device Lot NumberD181031-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR
Patient Weight91